What Causes Dizziness When Standing on GLP-1 Therapy?
- Mild Dehydration – GLP-1 medications slow down digestion, which can reduce thirst signals. If you’re not drinking enough water, your blood volume may drop, making it harder for your body to keep blood pressure stable when you change positions.
- Lower Blood Pressure – GLP-1 therapy can slightly lower blood pressure, which is usually good for heart health. However, in some cases, this drop can cause dizziness, especially if combined with dehydration.
- Reduced Food and Fluid Intake – GLP-1 medications decrease appetite, and some patients unintentionally eat and drink less than their bodies need. Nausea, vomiting, or diarrhea can also contribute to dehydration and dizziness.
- Rapid Weight Loss – Losing a lot of weight quickly can reduce your overall blood volume, which may contribute to dizziness when standing.
- Blood Pressure Medications – As you lose weight, your blood pressure may improve. If you’re taking medication for hypertension, your previous dose may become too strong and contribute to dizziness. Your provider may need to adjust your medication as your weight and blood pressure change. Don’t stop or reduce blood pressure medication without medical guidance.
How to Prevent Orthostatic Dizziness on GLP-1 Therapy
The good news is that orthostatic dizziness can often be managed with simple lifestyle changes:- Stay Hydrated: Aim for approximately 2 to 3 liters of total fluids daily, depending on your activity level, body size, and medical conditions. Electrolyte drinks may help replace fluids and minerals lost through vomiting, diarrhea, or heavy sweating.
- Check Your Blood Pressure Sitting and Standing: If you’re experiencing dizziness, your provider may recommend checking your blood pressure after lying down for five minutes and again within three minutes of standing. A drop of 20 mmHg systolic or 10 mmHg diastolic may indicate orthostatic hypotension. Contact your provider if you’re noticing significant drops or recurring symptoms.
- Change Positions Slowly: When moving from lying down or sitting to standing, take your time. Sit on the edge of the bed before standing, and sit or lie back down if you feel lightheaded.
- Eat Enough and Maintain Balanced Nutrition: GLP-1 medications can significantly reduce appetite, making it easy to unintentionally eat too little. Prioritize regular meals, adequate protein, and nutrient-rich foods. Avoid increasing salt intake unless your provider recommends it.
When to Seek Medical Attention
Mild dizziness when standing may improve with hydration and slower position changes, but recurring symptoms shouldn’t be ignored. Contact your Flow Wellness provider if dizziness continues, especially if you’re taking blood pressure medication or having difficulty eating and drinking. Seek emergency medical care if dizziness is accompanied by chest pain, shortness of breath, fainting, confusion, a new severe headache, or stroke-like symptoms such as weakness or difficulty speaking. GLP-1 therapies remain effective tools for weight loss and metabolic health, but staying hydrated and mindful of blood pressure changes is key to minimize the discomfort of mild dizziness. Dizziness can also affect balance and safety when doing activities that require coordination such as driving, playing sports, and cycling, so it’s important to use extra caution and avoid these activities if feeling any dizziness until the cause of the symptoms is identified. If you have concerns about dizziness or any other side effects, consult with your healthcare provider for personalized recommendations.At Flow Wellness, we don’t just focus on the number on the scale. We monitor how your body responds to weight loss, including changes in blood pressure, hydration, nutrition, and overall metabolic health.
If you’re experiencing dizziness while taking a GLP-1 medication, your provider can help identify contributing factors, review your medications, and adjust your treatment plan so you can continue making progress safely.Frequently Asked Questions About GLP-1 Dizziness and Low Blood Pressure
Why do GLP-1 medications like Ozempic, Wegovy, and Zepbound cause dizziness?
Dizziness while taking GLP-1 medications can result from dehydration, reduced food intake, lower blood pressure, or rapid weight loss. Some patients experience orthostatic hypotension, which causes lightheadedness when standing up. Your Flow Wellness provider can help identify the cause and adjust your treatment plan.Can GLP-1 medications cause low blood pressure?
Yes. GLP-1 medications, including semaglutide and tirzepatide, can lower blood pressure as you lose weight. If you’re also taking blood pressure medication, your dose may need adjusting to prevent dizziness or lightheadedness.Can dehydration cause dizziness while taking semaglutide or tirzepatide?
Yes. Reduced fluid intake, nausea, vomiting, and diarrhea can contribute to dehydration while taking GLP-1 medications. Dehydration reduces blood volume and may cause dizziness, especially when standing.How much water should I drink while taking GLP-1 medications?
Many adults need approximately 2 to 3 liters of total fluids daily, depending on activity level, body size, and medical conditions. Your needs may increase with exercise, heat, vomiting, or diarrhea. Ask your provider about individualized hydration recommendations, especially if you have fluid restrictions.What should I do if I feel dizzy when standing up on a GLP-1 medication?
Stand up slowly, stay hydrated, and sit or lie down if you feel lightheaded. If dizziness happens repeatedly, check your blood pressure and contact your provider. Avoid driving or exercising while dizzy.Can rapid weight loss cause dizziness or orthostatic hypotension?
Yes. Weight loss can lower blood pressure, particularly if you’re taking medication for hypertension. Reduced calorie and fluid intake may also contribute to dizziness. Regular blood pressure monitoring can help identify changes early.Should I stop taking Ozempic, Wegovy, or Zepbound if I feel dizzy?
Not necessarily. Mild dizziness may improve with hydration, adequate nutrition, or medication adjustments. However, persistent or worsening dizziness should be evaluated by your provider before continuing your usual treatment plan.When should I seek medical attention for GLP-1 dizziness?
Contact your provider if dizziness is recurring, worsening, or interfering with daily activities. Seek emergency care for dizziness accompanied by chest pain, shortness of breath, stroke-like symptoms, or fainting with concerning symptoms. Severe dehydration also requires prompt evaluation.Updated October 2026
Medically reviewed by Dr. Kevin Jones, MD
Board Certified in Obesity Medicine
Flow Wellness
GLP-1 Support in California, Oregon, and Washington
At Flow Wellness, we help patients understand every aspect of their GLP-1 treatment program, including medication dosing, side effect management, nutrition, and long-term success strategies.
Our medical weight loss program includes:
- Personalized provider guidance
- Multiple GLP-1 treatment options
- Nutrition and lifestyle coaching
- Body composition scans to track muscle and visceral fat
- Free initial consultation!
Whether you are located in Bend, Oregon, Seattle, Washington, or receiving care in California, Oregon, or Washington through telehealth, our team is available to help answer questions about your medication and treatment plan.
Related GLP-1 Resources

What Does GLP-1 Maintenance Dosing Mean?
What’s the best GLP-1 maintenance dose? The frustrating answer is: we don’t know yours yet. Maintenance looks different for everyone. Some people need the same

Can Phentermine Help If You’re Already Taking a GLP-1?
If you’re taking a GLP-1 medication like semaglutide or tirzepatide and your weight loss has slowed, you may wonder whether adding phentermine could help. The

Is This Normal on GLP-1 Medications?
The Weird, Awkward, Surprisingly Common Things Nobody Warned You About If you’re taking a GLP-1 medication like Ozempic, Wegovy (semaglutide), Zepbound, or Mounjaro (tirzepatide), chances